Do any of these supplements make you more tired?

Discussion in 'Fibromyalgia and ME & Chronic Fatigue Syndrome' started by tgeewiz, Aug 5, 2009.

  1. tgeewiz

    tgeewiz Member

    These supplements make me more tired:

    Fish Oil, Calcium, Magnesium, Vit. B12, and Vit. B3 (Niacin)

    Does this happen to anyone else?

    Just curious. Thanks.

    Tim

    Note: When I say "tired" I don't mean "sleepy." What I mean is "tired/fatigue" where I cannot function the next day.

    Note (2): I have taken these supplements individually over the years and not at the same time. I am currently taking none of them due to adverse effects. However, at some point I would like to begin taking Calcium and Magnesium.

    Thanks for your replies.
    [This Message was Edited on 08/06/2009]
  2. AuntTammie

    AuntTammie New Member

    except for the magnesium, those shouldn't make you more tired (which is not to say that it's not possible, bc we sometimes react in odd ways to things).....one thing, though, that could be making you tired is whatever is added to the supplements - if there is anything added ......if that's the case, try making sure that you get supplements that don't have anything added to them
  3. Empower

    Empower New Member

    Yes, I actually take a Magnesium/Calcium pill at night to help me sleep
  4. lgp

    lgp Well-Known Member

    I actually have the opposite problem--have to be careful because they can make me hyper and then I can't sleep at night. I was taking my multi-vitamins at dinner time (okay that wasn't a rocket-scientist decision!) and I couldn't understand why I was having difficulty sleeping.

    I take my grapeseed extract in the morning, my multi-vitamin and vitamin D supplement at lunch, and a fish oil supplement with my dinner. This seems to be working for me .

    If you want to see which one of the supplements is causing the fatigue, you can try eliminating all of them for a few days, then start taking them again one at a time, a few days solely for each one so you can tell which one is making you sleepy. My money is on the Magnesium.


    Peace--Laura
  5. babyk902

    babyk902 New Member

    because you're just doing your body more worse than good... feeling tired is an adverse reaction that you're having to that supplement for whatever reason. I go to a kinesiologist and he has taught me that just because something is considered healthy and "good for you" doesn't mean that everyone will react well to it.. you may have some sort of allergy to it, or it could even be the brand since every supplement is different.. i've taken fish oil that has made me feel worse and tried a different brand and felt great from it.

    my suggestion to you is to try one supplement at a time, if they make you feel tired.. STOP.. do not continue taking it, bc it won't help you.

    **listen to your body.. eat more vegetables and fruits for more vitamins and antioxidants.. and see if you can incorporate some vitamins/supplements slowly, and keep checking how you're feeling.

    if you can.. i would see if there are any kinesiologists or naturopaths in your area and make an appointment with them.. you can bring in every single supplement that you're taking and they can test them on you to tell you whether they will "strengthen" you or "weaken" you, this has really helped me rule out certain supplements and even foods, and the only reason that i'm able to function throughout the day.. good luck!
  6. jasminetee

    jasminetee Member

    Fish Oil made me very very sick! Never again.

    We all react differently so I suggest trying your supps one at a time and that may help you figure out if any of them are causing you extra fatigue.